Alert archive / California / Winter Storm Watches in 2022
Winter Storm Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this winter storm watch at Apr 14, 2022, 2:08 AM PDT. It took effect at Apr 15, 2022, 5:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2022, 2:08 AM PDT (09:08 UTC)
- In effect from
- Apr 15, 2022, 5:00 PM PDT
- Expired
- Apr 14, 2022, 1:58 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
527 WWUS46 KEKA 140908 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 208 AM PDT Thu Apr 14 2022 CAZ102-105-106-108-111-141015- /O.CAN.KEKA.WW.Y.0004.000000T0000Z-220414T2000Z/ Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity- Northeastern Mendocino Interior- 208 AM PDT Thu Apr 14 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... $$ CAZ107-141715- /O.NEW.KEKA.WS.A.0002.220416T0000Z-220416T1200Z/ /O.CON.KEKA.WW.Y.0004.000000T0000Z-220414T2000Z/ Northern Trinity- 208 AM PDT Thu Apr 14 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON ABOVE 4000 FEET... ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT ABOVE 3000 FEET... * WHAT...For the Winter Weather Advisory above 4000 feet, snow. Additional snow accumulations of 2 to 4 inches. For the Winter Storm Watch above 3000 feet, heavy wet snow possible. Total snow accumulations of 5 to 9 inches possible. * WHERE...Northern Trinity County. * WHEN...For the Winter Weather Advisory, until 1 PM PDT this afternoon. For the Winter Storm Watch, from Friday afternoon through late Friday night. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
3 follow-up statements
220 WWUS46 KEKA 141338 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 638 AM PDT Thu Apr 14 2022 CAZ107-142145- /O.CON.KEKA.WW.Y.0004.000000T0000Z-220414T2000Z/ /O.CON.KEKA.WS.A.0002.220416T0000Z-220416T1200Z/ Northern Trinity- 638 AM PDT Thu Apr 14 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON ABOVE 4000 FEET... ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT ABOVE 3000 FEET... * WHAT...For the Winter Weather Advisory above 4000 feet, snow. Additional snow accumulations of up to two inches. For the Winter Storm Watch above 3000 feet, heavy wet snow possible. Total snow accumulations of 5 to 9 inches possible. * WHERE...Northern Trinity County. * WHEN...For the Winter Weather Advisory, until 1 PM PDT this afternoon. For the Winter Storm Watch, from Friday afternoon through late Friday night. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
970 WWUS46 KEKA 141825 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1125 AM PDT Thu Apr 14 2022 CAZ107-150400- /O.CAN.KEKA.WW.Y.0004.000000T0000Z-220414T2000Z/ /O.CON.KEKA.WS.A.0002.220416T0000Z-220416T1200Z/ Northern Trinity- 1125 AM PDT Thu Apr 14 2022 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT ABOVE 3000 FEET... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Heavy wet snow possible above 3000 feet. Total snow accumulations of 5 to 9 inches possible. * WHERE...Northern Trinity County. * WHEN...From Friday afternoon through late Friday night. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
359 WWUS46 KEKA 142058 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 158 PM PDT Thu Apr 14 2022 CAZ107-150500- /O.UPG.KEKA.WS.A.0002.220416T0000Z-220416T1200Z/ /O.NEW.KEKA.WW.Y.0005.220416T0300Z-220416T1800Z/ Northern Trinity- 158 PM PDT Thu Apr 14 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM FRIDAY TO 11 AM PDT SATURDAY ABOVE 3000 FEET... * WHAT...Snow expected above 3000 feet. Total snow accumulations of 4 to 8 inches. * WHERE...Northern Trinity County. * WHEN...From 8 PM Friday to 11 AM PDT Saturday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Apr 13, 4:07 PM PDT, 10 hours 1 minute earlier.
Area forecast discussion, Apr 13, 4:07 PM PDT, 10 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
407 PM PDT Wed Apr 13 2022
.SYNOPSIS...Beneficial precipitation will continue across most of
the region tonight and tomorrow. The unsettled weather is expected
to continue through the remainder of this week...with another
healthy dose of rainfall possible early next week.
&&
.UPDATE...MARINE...With an approaching low from the Pacific, buoy
data off the coast of the Eel river delta is starting to trend up
with wind gusts approaching Gale strength. High Resolution models
are signaling Gale force southerlies to occur within the next few
hours and last through the late evening.
With this combination of factors we have hoisted a Gale Warning for
zones 450 and 470 which coincide with the Northern outer and
Northern inner waters from Point Saint George down to Cape
Mendocino. /EYS
&&
.PREV DISCUSSION... /issued 314 PM PDT Wed Apr 13 2022/
DISCUSSION...Satellite and radar depictions show a very nice
blob of stratiform precipitation crossing all areas north of
Fort Bragg this afternoon. This is in response to a plume of
moist onshore westerlies with a weak to moderate IVT signature
which will continue to aid in supplying beneficial precipitation.
Snow levels which hovered around 3000 feet all day are slowly
rising and will allow much of this precip to fall as rain but
highway passes above 4000 feet will get a fair amount of snow
tonight...thus a Winter Weather Advisory continues for those
areas. The good news is, for our southern counties of Lake and
Mendocino, the axis of moisture will shift from Humboldt/Del Norte
southward into coastal Mendocino early tomorrow, during the next
band of rainfall. Although it will not be a reservoir filler by
any means it is the best rain fall those counties have seen in a
while. This notion is supported by a similar, or slightly higher,
IVT values so at this point south county inland areas could see as
much as a half to an inch of rain tomorrow and possibly more over
rain prone areas. Beyond Thursday, quasi- zonal flow aloft is
forecast to persist across the West Coast. Embedded upper waves
will aid in additional rounds of precipitation Friday/Saturday,
and then again on Monday/Tuesday. The end result will be a
beneficial multi-inch rainfall event during the next seven days.
Tonkin
&&
AVIATION...VFR low level moisture continued to inundate much of the region
today...especially over Del Norte and Humboldt. The result was CEC,
ACV and UKI reporting VFR conditions, although periods of rain and
embedded isolated showers have been responsible for occasional MVFR
reports. Weather will continue to deteriorate this afternoon as the
next low pressure system and associated frontal boundaries trek
towards the coast. Surface winds will ramp up even as moderate west-
southwest flow aloft will allow for possible LLWS through afternoon.
AT 1 PM, Vis Sat Picture and KBHX weather radar was indicating
increasing lower clouds and escalating and expanding rain...mostly
stratiform. Unsettle conditions continue into Thursday. /TA
&&
MARINE...Southerly winds are expected to increase ahead of an
approaching cold front. Fresh to strong south/southwesterly winds
are anticipated by late this afternoon and into the evening.
According to Hi-Res models, just north of Cape Mendocino, near
gale winds may occur with localized gale gusts. After the passage
of the cold front, gentle westerly breezes are expected to
develop. However, by tomorrow morning, the GFS model and the Euro
model both indicate that moderate northerly breezes will develop
as a high pressure system in the NE Pacific sneaks into our
coastal waters between two low pressure systems. Fresh to strong
northwesterlies will develop just south of Cape Mendocino by
tomorrow evening. Winds will diminish throughout the night
tomorrow, but by Friday afternoon/evening, winds will strengthen
to strong northerly breezes in the coastal waters as another high
pressure system influences the region. Winds are forecast to
diminish into Sunday morning. Southerly winds are set to develop,
yet again, into early next week ahead of another low pressure
system moving east toward British Columbia. A previously strong
northwest swell continues to decay throughout the rest of the
week. In general, wave heights are expected to diminish through
the weekend and into next week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Winter Weather Advisory until 1 PM PDT Thursday for CAZ102-
105>108-110-111.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM PDT Thursday for PZZ455.
Gale Warning until 10 PM PDT this evening for PZZ450-470.
Small Craft Advisory until 3 AM PDT Thursday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 13, 3:06 AM PDT, 23 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 306 AM PDT Wed Apr 13 2022 CAZ112-113-141015- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 306 AM PDT Wed Apr 13 2022 ...FROST ADVISORY IN EFFECT UNTIL 10 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-141015- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 306 AM PDT Wed Apr 13 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-106-111-141015- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northeastern Mendocino Interior- 306 AM PDT Wed Apr 13 2022 ...FREEZE WARNING IN EFFECT UNTIL 10 AM PDT THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM PDT THURSDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Weather Advisory is currently in effect. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Winter Weather Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109-110-114-115-141015- Mendocino Coast-Northwestern Mendocino Interior-Northern Lake- Southern Lake- 306 AM PDT Wed Apr 13 2022 ...FREEZE WARNING IN EFFECT UNTIL 10 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-141015- Northern Trinity-Southern Trinity- 306 AM PDT Wed Apr 13 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM PDT THURSDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Weather Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Winter Weather Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 11:50 PM PDT | Small Craft Advisory | EKA | 3 hr | |
| Apr 14, 2:09 AM PDT | Freeze Watch | EKA | Del Norte, Humboldt, Mendocino | 9 hr |
| Apr 14, 2:09 AM PDT | Hard Freeze Watch | EKA | Del Norte, Humboldt, Lake, Trinity | 9 hr |
| Apr 14, 11:25 AM PDT | Frost Advisory | EKA | Mendocino | 22 hr |
| Apr 14, 11:25 AM PDT | Freeze Warning | EKA | Del Norte, Humboldt, Mendocino | 22 hr |
| Apr 14, 11:25 AM PDT | Hard Freeze Warning | EKA | Del Norte, Humboldt, Lake, Mendocino, Trinity | 22 hr |
| Apr 14, 1:58 PM PDT | Winter Weather Advisory | EKA | Del Norte, Trinity | 45 hr |
| Apr 14, 2:33 PM PDT | Small Craft Advisory | EKA | 54 hr |
Nearby
Winter Storm Watches in California, 2022Every winter storm watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.